Alert archive / Missouri / River Flood Warnings in 2010
River Flood Warning 166, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at May 21, 2010, 7:17 AM CDT for Linn County, Livingston County, Missouri. It took effect at May 21, 2010, 9:20 AM CDT. It was in force for 32 hr.
The area
The counties it named.
The facts
- Issued
- May 21, 2010, 7:17 AM CDT (12:17 UTC)
- In effect from
- May 21, 2010, 9:20 AM CDT
- Expired
- May 22, 2010, 4:58 PM CDT
- In force
- 32 hr
- Issued by
- NWS Kansas City, MO
- Flood severity
- Minor
Counties Linn County, MO, Livingston County, MO
The radar
The Pleasant Hill radar (KEAX), 139 km from the middle of the area, began a volume at 12:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Grand River near Chillicothe (CHZM7). The gauge peaked at 26.62 ft at May 21, 2010, 9:00 PM CDT.
- Action stage
- 19 ft
- Minor stage
- 24 ft
- Moderate stage
- 28 ft
- Major stage
- 35 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06899680, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at May 20, 6:34 PM CDT, 12 hours 43 minutes earlier.
Area forecast discussion, May 20, 6:34 PM CDT, 12 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
634 PM CDT THU MAY 20 2010
.DISCUSSION...
SHORT RANGE...TONIGHT THROUGH SATURDAY NIGHT...
MAIN CONCERN WITH THE UPPER LOW LATE THIS AFTERNOON AND EARLY THIS
EVENING IS THE POTENTIAL OF CONVECTION DEVELOPING WHERE THERE IS
SOME BREAKS IN THE CLOUDS ACROSS EAST CENTRAL KANSAS AND WEST
CENTRAL MISSOURI IN THE VICINITY OF THE SURFACE LOW AND THE FRONT
EXTENDING SOUTH FROM THIS LOW. SURFACE LOW IS EXPECTED TO MOVE JUST
SOUTH OF KANSAS CITY LATE THIS AFTERNOON/EARLY THIS EVENING...THEN
SWING NORTHEAST INTO CENTRAL MISSOURI BY LATE EVENING. THUS IT STILL
APPEARS THE BEST CHANCE OF ANY STRONG STORMS WILL BE DURING THE LATE
AFTERNOON/EARLY EVENING TIME FRAME MAINLY IN AREAS FROM SOUTHERN
KANSAS CITY...SOUTHWARD...AND POSSIBLY AS FAR EAST AS THE SEDALIA
AREA. THE TRACK OF THE H7 LOW WILL BE JUST NORTH OF THE SURFACE LOW
AND SHOULD BE SUPPORTING SHOWERS INTO NORTH CENTRAL MISSOURI DURING
THE EVENING HOURS. THE SHOWERS WILL DIMINISH OVERNIGHT AS THE MID
LEVEL WAVE MOVES INTO IOWA AND THE H7 SHORT WAVE SWINGS EAST OF THE
AREA. THUS ENDING THE FLOOD WATCH AT 06Z STILL LOOKS GOOD.
WILL HAVE THE RAIN ENDING IN EASTERN AREAS BY MIDDAY ON FRIDAY AS
THE SHORT WAVE OPENS UP AND STARTS TO ACCELERATE AWAY FROM THE
REGION. MID LEVEL RIDGE WILL START TO BUILD INTO WESTERN AREAS BY
AFTERNOON...WITH SUNSHINE RETURNING...SO EXPECT TO SEE TEMPERATES
RECOVERING INTO THE 70S. CLOUDS MAY BE A LITTLE MORE STUBBORN IN
EASTERN AREAS...SO WILL KEEP TEMPERATURES A LITTLE COOLER.
FOR LATE FRIDAY NIGHT INTO SATURDAY MORNING...MAIN CONCERN IS WITH
THE POTENTIAL OF SOME STORMS CLIPPING THE NORTHWEST CORNER OF THE
FORECAST AREA AS A WEAK WAVE IS ABLE TO SLIDE OVER TOP OF THE
BUILDING MID LEVEL RIDGE. FOR NOW WILL JUST ADD SLIGHT CHANCE POPS
TO COVER THE POTENTIAL OF CONVECTION. OTHERWISE...LOOKING FOR A NICE
WARM UP BY AFTERNOON ON SATURDAY WITH THE UPPER RIDGE CONTINUING
BUILD.
PC
MEDIUM RANGE (SUN-THU)...
OVERALL...VERY FEW CHANGES MADE TO THE MEDIUM RANGE PORTIONS OF THE
FCST AS MODELS REMAIN VERY CONSISTENT ON THE OVERALL SYNOPTIC
PATTERN AS WELL AS LOW-LVL TEMPS.
AS FAR AS THE ACTUAL TEMP FCST IS CONCERNED...GENERALLY HOT AND
HUMID CONDITIONS ARE TO BE EXPECTED WITH HIGHS IN THE LOWER TO MID
80S IN MOST AREAS...AND PERHAPS SOME UPR 80S IN THE NERN CWA THROUGH
TUES. STILL SEE SEVERAL LIMITATIONS TO VERY HIGH HEATING IN THE
LOCAL AREA. PRIMARY LIMITATION WILL BE SIGNIFICANTLY SATURATED
GROUNDS WHICH OFTEN LEAD TO REDUCED HEATING CAPABILITIES.
SECONDLY...DESPITE HAVING A DECENT SWLY FETCH...FEEL LOW LVL MIXING
MAY ONLY BE SUFFICIENT TO MIX UPWARDS TO H875 WHICH WOULD ONLY PUSH
TEMPS INTO THE MID 80S FOR SUNDAY AND AGAIN MONDAY/TUESDAY. STILL
NOTICING THAT GEFS PLUMES SUGGEST CLUSTERING OF MAX TEMPS IN THE
LOWER 80S AND IN THIS CASE GIVEN THE NON-ANOMALOUS NATURE OF THE
SETUP WILL NOT TREND TOWARDS THE HIGHEST MEMBER BARELY TICKLING WITH
THE UPR 80S. PERHAPS THE WARMEST READINGS MAY END UP BEING IN THE
WESTERN GREAT LAKES WHERE THE MOST ANOMALOUS AIRMASS WILL RESIDE AND
IN AN AREA OF RELATIVE DRYNESS AS OF LATE. WHILE THESE TEMPS WILL
FALL WELL SHORT OF MEETING ADVISORY CRITERIA...THIS FAIRLY SUSTAINED
AND SUDDEN WARMUP MAY HAVE SOME IMPACT ON THOSE UN-PREPARED FOR THE
APPROACHING SUMMER SEASON.
PRECIP CHCS MAY BE ON THE INCREASE BY THE WED/THU TIME FRAME. GIVEN
DECENT EVAPOTRANSPIRATION DEW POINTS SHOULD HAVE NO PROBLEM CLIMBING
INTO THE UPR 60S TO EVEN LOWER 70S IN THE BEGINNING OF NEXT WEEK.
SOUNDINGS ALSO SUGGEST A RATHER UNCAPPED ENVIRONMENT BY MID-WEEK
WITH BOTH GFS/ECMWF BEGINNING TO ADVERTISE SEVERAL WEAKNESSES
TRAPPED UNDER THE MID-LVL RIDGE. HENCE...THE TEMPORARY DEVELOPMENT
OF TYPICAL SUMMER LIKE CONVECTIVE PATTERN MAY BE UNDERWAY WITH
DIURNAL TSRA POSSIBLE. WILL ONLY ADVERTISE SLIGHT CHC POPS FOR NOW
GIVEN UNCERTAINTIES ON INDIVIDUAL EDDIES.
DUX
&&
.AVIATION...
FOR THE 00Z TAFS...STRATIFORM TYPE RAIN WINDING DOWN ACROSS EASTERN
KS AND WEST CENTRAL MO THIS EVENING. GENERAL MVFR CONDITIONS WITH
POCKETS OF IFR CEILINGS THROUGH 02Z WITH HEAVIER EMBEDDED SHOWERS.
INSPECTION OF BUFR SOUNDINGS INDICATE A SATURATED COLUMN THROUGH
ABOUT THE FIRST 6K FT AGL ALL NIGHT WITH POTENTIAL FOR INTERMITTENT
DRIZZLE FORMING AT ALL 3 TERMINALS AFTER MIDNIGHT WITH IFR CEILINGS.
NOT MUCH DRYING ON THE BACKSIDE OF THE DEPARTING SURFACE LOW
TOMORROW SO ONLY SLOW IMPROVEMENT TO CEILINGS DURING THE DAY. SHOULD
SEE MVFR CEILINGS BY LATE MORNING AND CLEARING BY LATE AFTERNOON.
WINDS WILL DO A GRADUAL SHIFT FROM NORTHEAST TO NORTHWEST OVERNIGHT
AS THE SURFACE LOW PASSES JUST TO THE SOUTH OF KANSAS CITY.
MJ
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...FLOOD WATCH THROUGH LATE TONIGHT FOR MOZ020>023-028>033-037>040-
043>046-053-054.
KS...FLOOD WATCH THROUGH LATE TONIGHT FOR KSZ057-060-103>105.Hazardous weather outlook, May 20, 12:55 PM CDT, 18 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1255 PM CDT THU MAY 20 2010 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-211800- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 1255 PM CDT THU MAY 20 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT WITH THE UPPER LOW TRACKING ACROSS NORTHEAST KANSAS THIS AFTERNOON AND INTO NORTHWEST MISSOURI THIS EVENING...MORE PERIODS OF SHOWERS AND POSSIBLY THUNDERSTORMS ARE EXPECTED. WITH PLENTY OF MOISTURE REMAINING WITH THIS SYSTEM...SOME OF THIS ACTIVITY COULD PRODUCE LOCALLY HEAVIER AMOUNTS OF RAINFALL WHICH MIGHT AGGRAVATE ONGOING FLOODING OR LEAD TO ADDITIONAL FLOODING PROBLEMS. A FLOOD WATCH REMAINS IN EFFECT FOR AREAS ALONG AND SOUTH OF A ST JOSEPH TO CHILLICOTHE TO MOBERLY LINE. IN ADDITION...IF THERE IS ENOUGH AFTERNOON HEATING ACROSS EAST CENTRAL KANSAS...WEST CENTRAL AND CENTRAL MISSOURI...STRONGER THUNDERSTORMS MAY OCCUR. THERE IS A SLIGHT CHANCE OF SEVERE STORMS WITH HAIL THE MOST LIKELY HAZARD. HOWEVER...WITH THE SURFACE LOW TRACKING NORTHEAST ACROSS WEST CENTRAL MISSOURI LATE THIS AFTERNOON INTO THE EARLY EVENING HOURS...THAT MIGHT PROVIDE ENOUGH SHEAR TO PRODUCE AN ISOLATED TORNADO. THIS WOULD BE CONTINGENT ON ENOUGH INSTABILITY BEING REALIZED BY THE AFTERNOON HEATING TO LEAD TO RAPID THUNDERSTORM DEVELOPMENT. THE MOST LIKELY AREA FOR SEVERE WEATHER WILL BE SOUTH OF A LINE FROM KANSAS CITY...EASTWARD ALONG THE MISSOURI RIVER TO FAYETTE MISSOURI. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A QUICK TRANSITION TO TEMPERATURES IN THE MIDDLE TO UPPER 80S WILL TAKE PLACE OVER THE WEEKEND. IT WILL ALSO BE A BIT HUMID WITH THE WET CONDITIONS FROM THE RECENT RAINFALL. HOWEVER...AT THIS TIME...HEAT INDEX READINGS SHOULD STAY AT OR BELOW THE 90 DEGREE MARK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON FOR AREAS GENERALLY SOUTH OF A LINE FROM KANSAS...EAST ALONG THE MISSOURI RIVER TO FAYETTE MISSOURI. PC
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 7:36 PM CDT | Special Weather Statement | EAX | Cooper | 24 min |
| May 21, 6:17 AM CDT | River Flood Warning | EAX | Andrew, Buchanan | 8 hr |
Nearby
River Flood Warnings in Missouri, 2010Every river flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.